Alert archive / Washington / Gale Warnings in 2012

Gale Warning 44, NWS Seattle, WA

April 30, 2012

NWS Seattle, WA issued this gale warning at Apr 30, 2012, 2:54 PM PDT. It took effect at Apr 30, 2012, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2012, 2:54 PM PDT (21:54 UTC)
In effect from
Apr 30, 2012, 3:00 PM PDT
Expired
May 1, 2012, 2:35 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WHUS76 KSEW 302154
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PDT MON APR 30 2012

PZZ131-132-011000-
/O.UPG.KSEW.SC.Y.0973.000000T0000Z-120502T0600Z/
/O.NEW.KSEW.GL.W.0044.120430T2200Z-120501T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 PM PDT MON APR 30 2012

...GALE WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST 25 TO 35 KNOTS.

* SEAS...WIND WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-011000-
/O.NEW.KSEW.RB.Y.0019.120430T2200Z-120501T2200Z/
GRAYS HARBOR BAR-
254 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 PM PDT
TUESDAY. 

* BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE.

* COMBINED SEAS...BUILDING TO 13 FEET TONIGHT.

* FIRST EBB...1 AM TUESDAY.

* SECOND EBB...115 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-150-153-156-170-173-176-011000-
/O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
254 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WIND AND WAVES...WEST WIND 20 TO 30 KNOTS WITH 3 TO 5 FOOT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-010900-
/O.EXT.KSEW.SC.Y.0974.000000T0000Z-120501T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
254 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY...

* WIND AND WAVES...15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET.
  WINDS WILL BE SOUTHWESTERLY THROUGH PUGET SOUND AND HOOD CANAL
  AS WELL AS THE NORTHERN WATERS...WITH NORTHWEST WINDS DEVELOPING
  IN ADMIRALTY INLET THIS EVENING...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
945 
WHUS76 KSEW 010345
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 PM PDT MON APR 30 2012

PZZ131-132-011145-
/O.CON.KSEW.GL.W.0044.000000T0000Z-120501T1000Z/
/O.EXB.KSEW.SC.Y.0973.120501T1000Z-120501T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 PM PDT MON APR 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT TUESDAY. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH 4 TO 6 FOOT WIND
  WAVES DIMINISHING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-011145-
/O.EXT.KSEW.RB.Y.0019.000000T0000Z-120502T0600Z/
GRAYS HARBOR BAR-
845 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM
PDT TUESDAY...

* BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE.

* COMBINED SEAS...10 FEET TONIGHT BUILDING TO 13 FEET TUESDAY.

* FIRST EBB...1 AM TUESDAY.

* SECOND EBB...115 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ133-011145-
/O.EXT.KSEW.SC.Y.0974.000000T0000Z-120502T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
845 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES
  OF 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-135-011145-
/O.EXT.KSEW.SC.Y.0974.000000T0000Z-120501T1200Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
845 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES
  OF 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-011145-
/O.CON.KSEW.SC.Y.0973.000000T0000Z-120501T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
845 PM PDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WIND AND WAVES...WEST WIND 20 TO 30 KNOTS WITH 3 TO 5 FOOT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
079 
WHUS76 KSEW 010935
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PDT TUE MAY 1 2012

PZZ131-132-011745-
/O.CAN.KSEW.GL.W.0044.000000T0000Z-120501T1000Z/
/O.EXT.KSEW.SC.Y.0973.120501T0935Z-120502T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND
  WAVES THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-011045-
/O.CAN.KSEW.SC.Y.0974.000000T0000Z-120501T1200Z/
ADMIRALTY INLET-
235 AM PDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ150-153-156-170-173-176-011745-
/O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T1500Z/
/O.NEW.KSEW.SW.Y.0038.120501T1500Z-120502T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
235 AM PDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM
THIS MORNING TO 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 11 PM PDT THIS EVENING. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND
  WAVES WILL DIMINISH THIS MORNING.

* SEAS/SWELLS...WEST SWELL OF 10-12 FEET WILL CONTINUE INTO THIS
  EVENING...THEN DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-011745-
/O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T1500Z/
/O.NEW.KSEW.SW.Y.0038.120501T1500Z-120502T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM
THIS MORNING TO 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 5 PM PDT THIS AFTERNOON. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND
  WAVES WILL DIMINISH THIS MORNING.

* SEAS/SWELLS...WEST SWELL OF 10-12 FEET WILL CONTINUE INTO THIS
  AFTERNOON...THEN DIMINISH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ133-135-011500-
/O.EXT.KSEW.SC.Y.0974.000000T0000Z-120501T1500Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
235 AM PDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 
  OF 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-011745-
/O.CON.KSEW.RB.Y.0019.000000T0000Z-120502T0600Z/
GRAYS HARBOR BAR-
235 AM PDT TUE MAY 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
11 PM PDT THIS EVENING...

* BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE.

* COMBINED SEAS...12 FEET TODAY FALLING BELOW 10 FEET AFTER
  MIDNIGHT TONIGHT.

* FIRST EBB...115 PM TODAY.

* SECOND EBB...2 AM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 30, 9:45 AM PDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 9:45 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PDT MON APR 30 2012

.SYNOPSIS...AN UPPER TROUGH WILL MOVE INTO WESTERN WASHINGTON TODAY
BRINGING SHOWERY AND BREEZY WEATHER. ANOTHER UPPER TROUGH WILL
MAINTAIN COOL SHOWERY WEATHER TUESDAY. WEDNESDAY WILL BE PARTLY
SUNNY AND MOSTLY DRY. ANOTHER FRONTAL SYSTEM WILL BRING MORE RAIN
THURSDAY FOLLOWED BY SHOWERS FRIDAY. DRIER WEATHER AND SOME SUNSHINE
IS LIKELY THIS WEEKEND...ESPECIALLY ON SUNDAY.

&&

.SHORT TERM...SURFACE OBSERVATIONS SHOW COLD FRONT MOVING INTO THE
CASCADES AT 16Z WITH BREEZY CONDITIONS ACROSS THE AREA. STRONG
ONSHORE FLOW BEHIND THE FRONT WITH THE KSEA-KOTH GRADIENT OVER PLUS
10 MB WHILE THE KOLM-KBLI GRADIENT HAS SPIKED UP TO PLUS 3.4 MB.
LANGLEY HILL DOPPLER RADAR SHOWING PLENTY OF SHOWERS MOVING ONSHORE
BEHIND THE FRONT AND SATELLITE IMAGERY SHOWS PLENTY MORE OFFSHORE.
NOTHING NEW IN THE 12Z MODEL RUNS WITH AN UPPER LEVEL TROUGH MOVING
THROUGH WESTERN WASHINGTON LATER TODAY FOLLOWED BY ANOTHER UPPER
LEVEL TROUGH LATER TUESDAY. THIS WILL KEEP SHOWERS IN THE FORECAST
FOR THE NEXT 36 HOURS. WITH THE STRONG ONSHORE FLOW GOOD OROGRAPHICS
IN THE MOUNTAINS TODAY. BOTH THE WESTPORT AND SANDPOINT PROFILIERS
REPORTING 30-35 KNOTS WINDS FROM 1000 FEET UP TO 3000 FEET. MODELS
CONTINUE TO INDICATE SNOW LEVELS LOWERING AS THE DAYS WEARS ON TODAY
WITH THE 850 MB TEMPERATURE DROPPING BELOW 0 LATER TODAY. CURRENT
SNOW ADVISORY LOOKS GOOD AND WILL LET IT RIDE THROUGH THE AFTERNOON
FORECAST PACKAGE. CONVERGENCE ZONE FORMING NEAR THE EAST ENTRANCE OF
THE STRAIT MIDDAY WITH THE CONVERGENCE ZONE CONTINUING POSSIBLY AS
LONG AS THROUGH TUESDAY. WITH THE STRONG SOUTHERLY GRADIENTS AND THE
SOUTHWESTERLY FLOW ALOFT INITIALLY THE CONVERGENCE SHOULD STAY NEAR
THE ENTRANCE TO THE STRAIT. AS THE FLOW ALOFT BECOMING MORE WEST
NORTHWESTERLY THE CONVERGENCE ZONE WILL DRIFT SOUTH BUT AT THIS
POINT IT LOOKS LIKE IT WILL STAY NORTH OF DOWNTOWN SEATTLE.

A BIT OF A TRANSITION DAY ON WEDNESDAY WITH A TEMPORARY WEAK UPPER
LEVEL RIDGE BUILDING OUT AHEAD OF THE NEXT FRONT TO REACH THE AREA
THURSDAY.

CURRENT FORECAST HAS THE TRENDS COVERED. NO UPDATE THIS MORNING.
FELTON

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS. THE MODELS HAVE COME INTO
FAIRLY STRONG AGREEMENT FOR THE EXTENDED FORECAST PERIOD...WEDNESDAY
NIGHT THROUGH SUNDAY. ANOTHER FRONTAL SYSTEM WILL DEVELOP AS IT
MOVES TOWARD THE PACIFIC NORTHWEST OFFSHORE WATERS WEDNESDAY...THEN
SPREAD PRECIPITATION ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY.
SHOWERY WEATHER WILL FOLLOW THE FRONT FRIDAY AS THE UPPER TROUGH
ARRIVES. SHOWERS WILL TAPER OFF SATURDAY AS THE UPPER TROUGH MOVES
EAST OF THE CASCADES... AND AN UPPER RIDGE WILL BUILD OVER THE AREA
SUNDAY. THE GFS... EUROPEAN...AND CANADIAN MODELS ALL SHOW A SIMILAR
SCENARIO.   MCDONNAL

&&

.AVIATION...AN UPPER LEVEL TROUGH WILL MOVE INLAND TODAY. A SURFACE
TROUGH OR FRONT WILL ALSO CROSS WESTERN WA TODAY GIVING STRONG
ONSHORE SURFACE FLOW THIS AFTERNOON AND EVENING. THE AIR MASS IS
MOIST WITH SHOWERS. THE MTNS WILL BE MOSTLY OBSCURED. A PUGET SOUND
CONVERGENCE ZONE SHOULD SET UP OVER ADMIRALTY INLET TO AROUND KPAE
LATER TODAY. STRONG WSW FLOW ALOFT. 19

KSEA...CURRENT TAF IS IN THE BALLPARK WITH STRONG ONSHORE FLOW AND
SHOWERS IN A MOIST AIR MASS.

&&

.MARINE...STRONG ONSHORE FLOW TODAY WITH A LOW PRES SYSTEM OVER
BRITISH COLUMBIA AND LOW PRES TROUGH OVER THE COASTAL WATERS.
ADMIRALTY INLET WILL LIKELY SEE A CONVERGENCE ZONE DEVELOP LATER
TODAY. ONSHORE FLOW CONTINUES TUESDAY...BUT WINDS WILL BE LIGHTER ON
WEDNESDAY AS HIGH PRESSURE BUILDS. ANOTHER FRONT ARRIVES ABOUT
THURSDAY. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR THE NORTH AND CENTRAL CASCADES
ABOVE 4000 FEET.
PZ...SMALL CRAFT ADVISORY ALL WATERS.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:54 PM PDTSmall Craft Advisory for Rough BarSEW30 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.